Proton Pump Inhibitor before Breast Augmentation?

I am having a Breast Augmentation in 4 days. I am currently on Dexilant (ppi) for my acid reflux/GERD. Is it safe to take this medication before anesthetia?

Doctor Answers 7

Acid reflux pre op

You should be fine in taking this.It should help with any acid in your stomach and make for a smoother post op course.

Fort Myers Plastic Surgeon
5.0 out of 5 stars 54 reviews

Breast Augmentation

Yes, that medication should be fine. As a matter of fact anesthesiologists tend to give anti-acid medications right before surgery as well. The medications you need to worry about are those that can inhibit your platelet function such as aspirin and ibuprofen. Your surgeon should have a list of medications which you should avoid before surgery.

Good luck!

Mark T. Boschert, MD
Saint Louis Plastic Surgeon
5.0 out of 5 stars 16 reviews

PPI and Breast augmentation

This should be fine. The main category of medications to avoid are blood thinners and herbal supplements which can cause bleeding.


These are generally safe and often helpful during the preoperative period.  Discuss specifically with your PS and AN so that you are all communicating clearly  Best of luck.

Medications before surgery

Yes is safe to take  those pills before the surgery. Just dont take aspirin. Vit D and vit E because this afects platelet funtion

Proton Pump Inhibitor before Breast Augmentation?

Sure but best to have your GI MD ok the use of these medications. Good Luck.........................


Its not only safe, its often given to patients prior to surgery to reduce the risk of reflux. Be certain to mention it to your anesthesia provider when you meet them before surgery. Good luck.

Robert Frank, MD
Munster Plastic Surgeon
5.0 out of 5 stars 30 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.